You are here:

Radiology/Lowest level repeat doses to cause erythema?

Advertisement


Question
Hello Lauren,

I am hoping you would be able to help me figure out what kind of doses cause erythema. I have read several times that erythema starts at 2GY and worsens with higher dose.

However, I also know that repeated exposures lessen this 'threshold', if enough exams are repeated. What are the lowest doses after say, 5-6-7 high dose examinations that would cause erythema to appear? How would that differ if the patient were a pediatric and examinations are months apart?

Thank you for your time!

Jesse

Answer
Hello,
What type of exam are you speaking about?  X-rays, ct scans, or radiation treatment for cancer?   
To give you an idea, most people are exposed to natural background radiation  300 mRem (0.003 gray) per year.  Something like a chest xray is around 2 mRem of radiation.  Most xray procedures are a low and safe dose and burns would only happen during radiation therapy for cancer.  

Radiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Lauren

Expertise

I can answer questions about most radiologic examinations and procedures (like X-rays, CTA scans, angiograms etc) . I can help guide you through what to expect during your procedure, safety concerns and postoperative care questions. I can not diagnose you online. Please do not include images as I can not give my opinion on them.

Experience

I have been a Physician Assistant (PA) since 2006 practicing in a hospital. We perform exams such as angiograms, angioplasty, atherectomy, biopsies, tumor ablations, UFE and catheter insertions.

Education/Credentials
Bachelors Degree in Radiologic Science, licensed Radiologic Technologist, NCCPA Certified Physician Assistant

©2016 About.com. All rights reserved.